MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0053921021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation analysis: a visual evaluation of the returned device, only the guide catheter of a flexima delivery system was returned for analysis.The stent and push catheter were not returned for analysis.The guide catheter returned kinked in several locations, also it was stretched and broken.Therefore, the whole device could not be inspected in order to identify if it presented any issue/defect that could have contributed with the event reported; consequently, not confirming the reported complaint, hence the investigation conclusion code for the reported issue of "stent failure to deploy" will be documented as "no problem detected" since the device complaint or problem cannot be confirmed.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the guide catheter, this condition can result in issues deploying the stent due to friction between the kinked areas in the catheter, continued attempts to deploy the stent or force retracting the guide catheter in order to release the stent can result in guide catheter stretching and eventually guide catheter breakage.Based on the information available and the analysis performed, the conclusion code for the encountered damages will be documented as "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) for gallstones removal performed in the common bile duct on (b)(6) 2019.According to the complainant, during the procedure, the stent was stuck and was unable to be deployed.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.This event has been deemed a reportable event based on the investigation results; guide catheter broke.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8813282
Report Number3005099803-2019-03695
Device Sequence Number19437500
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberM0053921021
Device Catalogue Number3921
Device Lot Number0023555322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1